Alert archive / Ohio / Small Craft Advisories in 2011

Small Craft Advisory 22, NWS Cleveland, OH

June 14, 2011

NWS Cleveland, OH issued this small craft advisory at Jun 14, 2011, 3:43 AM EDT. It took effect at Jun 14, 2011, 8:00 AM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jun 14, 2011, 3:43 AM EDT (07:43 UTC)
In effect from
Jun 14, 2011, 8:00 AM EDT
Expired
Jun 14, 2011, 8:54 PM EDT
In force
13 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

087 
WHUS71 KCLE 140743
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
343 AM EDT TUE JUN 14 2011

LEZ142>149-141545-
/O.NEW.KCLE.SC.Y.0022.110614T1200Z-110615T0100Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
343 AM EDT TUE JUN 14 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 9 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO
9 PM EDT THIS EVENING. 

NORTH WINDS AT 5 TO 15 KNOTS WILL BECOME NORTHEAST AT 10 TO 20
KNOTS TODAY. AS THIS HAPPENS...WAVES OF 1 TO 3 FEET WILL BUILD TO
3 TO 5 FEET. WAVES ARE EXPECTED TO SUBSIDE BELOW SMALL CRAFT
CRITERIA TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
3 follow-up statements
783 
WHUS71 KCLE 141424
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1024 AM EDT TUE JUN 14 2011

LEZ142>149-142230-
/O.CON.KCLE.SC.Y.0022.000000T0000Z-110615T0100Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
1024 AM EDT TUE JUN 14 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING. 

NORTHEAST WINDS OF 10 TO 20 KNOTS WILL GENERATE WAVES OF 3 TO 5
FEET TODAY. WAVES ARE EXPECTED TO SUBSIDE BELOW SMALL CRAFT
CRITERIA TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

OUDEMAN
306 
WHUS71 KCLE 141931
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
331 PM EDT TUE JUN 14 2011

LEZ142>149-150100-
/O.CON.KCLE.SC.Y.0022.000000T0000Z-110615T0100Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
331 PM EDT TUE JUN 14 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING. 

NORTHEAST WINDS OF 10 TO 20 KNOTS AND WAVES OF 3 TO 5 WILL
CONTINUE INTO THE EARLY EVENING. THE WINDS WILL DECREASE TO 10 TO
15 KNOTS AND WAVES WILL SUBSIDE BELOW SMALL CRAFT CRITERIA
LATER TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

OUDEMAN
084 
WHUS71 KCLE 150054
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
854 PM EDT TUE JUN 14 2011

LEZ142>149-150200-
/O.CAN.KCLE.SC.Y.0022.000000T0000Z-110615T0100Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
854 PM EDT TUE JUN 14 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 



$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jun 14, 1:42 AM EDT, 2 hours 1 minute earlier.

Area forecast discussion, Jun 14, 1:42 AM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
142 AM EDT TUE JUN 14 2011

.SYNOPSIS...
A LOBE OF THE UPPER LOW OVER THE NORTHEAST WILL BRUSH EXTREME
NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA TONIGHT. HIGH PRESSURE
OVER THE NORTHERN GREAT LAKES WILL BUILD SOUTH ACROSS THE LOWER
LAKES TUESDAY. WEAK LOW PRESSURE AND WARM ADVECTION WILL DEVELOP
OVER THE PLAINS STATES AND MOVE TOWARD THE GREAT LAKES BY
THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
LIGHT RAIN SHOWERS CONTINUE TO MOVE SOUTHWEST OUT OF ONTARIO
CANADA INTO THE EXTREME NORTHEAST PORTION OF THE FORECAST AREA.
SLIGHT CHANCE TO CHANCE CATEGORY STILL ON TARGET FOR THE SHOWER
ACTIVITY OVERNIGHT.

TEMPERATURES STILL IN THE LOWER 60S TO UPPER 50S JUST AFTER
SUNSET. DEW POINT TEMPERATURES IN THE UPPER 40S AND EXPECT
OVERNIGHT LOWS TO DIP INTO THAT TEMPERATURE RANGE WITH GOOD
RADIATIONAL COOLING EXPECTED ALL AREAS EXCEPT EXTREME NORTHEAST
WHERE CLOUDS WILL PERSIST.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY NIGHT/...
AS THE NORTHEAST UPPER LOW PULLS OUT...WE WILL GET SQUEEZED AS THE
DIFFERENTIAL ADVECTION AND BAROCLINIC ZONE MOVE NORTHEAST. THE
MODELS ARE NOT REAL RELIABLE IN FORECASTING THE TIMING AND ADVANCE
OF THESE SYSTEMS SINCE THEY TEND TO BE CONVECTIVELY DRIVEN. I AM
GUESSING THE MAJORITY OF THE PRECIPITATION WILL SLIDE SOUTHEAST OF
THE AREA ON WEDNESDAY ALTHOUGH WE WILL LIKELY SEE A LOT MORE
CLOUDINESS ESPECIALLY WEST OF I-71. BY WEDNESDAY NIGHT AND
THURSDAY THE SYSTEM WILL PROBABLY BE ON TOP OF US. WILL NOT TRY TO
TIME THE SURGES OF SHOWERS/STORMS AT THIS TIME AND JUST GO WITH
40-70 POP FOR WEDNESDAY NIGHT INTO THURSDAY.

TEMPERATURES ARE TRICKY DEPENDING ON THE TIMING OF THE CLOUDS AND
SHOWERS/STORMS. IF THE SHOWERS ARRIVE RIGHT AT DAYBREAK...THEN YOU
SET YOURSELF UP FOR A COOL DAY. IF THE SUN PEAKS OUT AND IT DOES NOT
RAIN MUCH THEN IT COULD BE WARM AND MORE HUMID. I WOULD RATHER BE
CONSERVATIVE ON THE TEMPERATURE FORECAST GIVEN THE CHANCE OF
CLOUDINESS AND SHOWERS AND WILL BE A LITTLE BELOW GUIDANCE. HIGHS
SHOULD BE IN THE 70S. THE NIGHT TIME LOWS WILL BE WARMER...PROBABLY
ABOVE NORMAL...IN THE 60S BY WEDNESDAY NIGHT AND THURSDAY....AS THE
AIR MASS MOISTENS UP.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
MODELS HAVE NOT CHANGED MUCH PAST 24 HOURS. THEY STILL SHOW WEAK LOW
LEFT NEAR THE AREA FRI WITH WEAK FRONTAL BOUNDARY IN THE REGION SAT
INTO MON WITH GENERAL NORTHWARD SHIFT IN THE BOUNDARY DURING THE
PERIOD AND MID AND UPPER RIDGE START TO BUILD OVER THE OHIO VALLEY.
WILL CONTINUE TO KEEP GOOD CHANCE FOR SHRA FRI DECREASING FOR SAT
WITH SMALL TO SLIGHT CHANCE SUN AND MON AS THE RIDGING STARTS TO
FORM. TEMPS SHOULD SHOW A SLOW INCREASE SAT THROUGH MON.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
SOME STRATO CU REMAINS OVER NW PA. BKN CIGS LIKELY FOR A FEW MORE
HOURS AT KERI WITH CIGS ALSO POSSIBLE AT KYNG AND PERHAPS AS FAR
WEST AS KCLE FOR A COUPLE HOURS. EXPECTING MAINLY FAIR WEATHER CU
DURING THE DAYLIGHT WITH MOST LOCATIONS SCT FROM MID MORNING ON.
SKIES SHOULD RAPIDLY CLEAR TOWARD EVENING. N TO NE FLOW WILL
INCREASE TO AROUND 10 KNOTS BY MID MORNING.

OUTLOOK...NON-VFR POSSIBLE THU...FRI AND SAT.

&&

.MARINE...
BORDERLINE SMALL CRAFT CONDITIONS ACROSS THE EAST FOR THE REST OF
THIS AFTERNOON WITH NW WIND AROUND 15 KNOTS. ISSUED SMALL CRAFT
BASED ON WAVE REPORTS AND TROUGH SINKING SOUTH ACROSS THE EAST END
OF THE LAKE. THIS FEATURE WILL ENHANCE THE WINDS/WAVES FOR A SHORT
TIME THIS EVENING. HIGH PRESSURE BUILDS IN OVERHEAD FOR TUESDAY
AND WEDNESDAY. MAY BE BORDERLINE SMALL CRAFT TUESDAY WITH 15 KNOT
SUSTAINED NE WINDS POSSIBLE. WILL GO WITH A CHOPPY 2 TO 4 FEET.
HIGH SHIFTS EAST WEDNESDAY WITH THE WINDS COMING AROUND TO THE
SOUTHEAST WEDNESDAY NIGHT. A WEAK FRONTAL SYSTEM WILL BE IN THE
VICINITY FOR THURSDAY AND FRIDAY WITH GENERALLY LIGHT VARIABLE
FLOW. HIGH PRESSURE BUILDS BACK IN FROM THE NORTH FOR SATURDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...KOSARIK
NEAR TERM...LOMBARDY
SHORT TERM...KOSARIK
LONG TERM...ADAMS
AVIATION...KUBINA
MARINE...OUDEMAN
Hazardous weather outlook, Jun 13, 5:52 AM EDT, 21 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
552 AM EDT MON JUN 13 2011

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-141000-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
552 AM EDT MON JUN 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Ohio, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.